Alert archive / Ohio / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 13, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Apr 14, 2019, 5:23 PM EDT for 4 counties in Ohio. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 14, 2019, 5:23 PM EDT (21:23 UTC)
- Expired
- Apr 14, 2019, 6:15 PM EDT
- In force
- 52 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Coshocton County, OH, Guernsey County, OH, Muskingum County, OH, Tuscarawas County, OH
The radar
The Pittsburgh radar (KPBZ), 138 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 5:58 PM EDT | HAIL 1 | 1 Ene Wolf, OH | MULTIPLE REPORTS OF DIME TO QUARTER SIZED HAIL NEAR SALEM, OH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 4:11 PM EDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 9.4 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1764 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 337 m²/s²
- 0-3 km storm-relative helicity
- 432 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
083
WUUS51 KPBZ 142123
SVRPBZ
OHC031-059-119-157-142215-
/O.NEW.KPBZ.SV.W.0013.190414T2123Z-190414T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pittsburgh PA
523 PM EDT Sun Apr 14 2019
The National Weather Service in Pittsburgh has issued a
* Severe Thunderstorm Warning for...
Northwestern Guernsey County in east central Ohio...
Southeastern Coshocton County in east central Ohio...
Northern Muskingum County in east central Ohio...
Southwestern Tuscarawas County in east central Ohio...
* Until 615 PM EDT.
* At 523 PM EDT, a severe thunderstorm was located over North
Zanesville, or near Zanesville, moving northeast at 50 mph.
HAZARD...Wind gusts to 60 mph and quarter-size hail.
SOURCE...Radar.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and power lines, resulting in some power
outages.
* Locations impacted include...
Zanesville... Cambridge...
Newcomerstown... New Concord...
South Zanesville... North Zanesville...
Antrim... Port Washington...
Pleasant Grove... Plainfield...
Norwich... Gilmore...
This includes the following highways...
Interstate 70 in Ohio between mile markers 152 and 178.
Interstate 77 in Ohio between mile markers 46 and 70.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Tornadoes can develop unexpectedly from severe thunderstorms. If a
tornado is reported, move to a basement or small, central room in a
sturdy structure.
Move to an interior room on the lowest floor of a building.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
A Tornado Watch remains in effect until 900 PM EDT for east central
Ohio.
LAT...LON 3989 8201 4003 8214 4040 8149 4026 8135
4009 8137 3995 8171
TIME...MOT...LOC 2123Z 234DEG 43KT 4001 8200
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$3 follow-up statements
821
WWUS51 KPBZ 142138
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
538 PM EDT Sun Apr 14 2019
OHC031-059-119-157-142215-
/O.CON.KPBZ.SV.W.0013.000000T0000Z-190414T2215Z/
Guernsey OH-Coshocton OH-Muskingum OH-Tuscarawas OH-
538 PM EDT Sun Apr 14 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHWESTERN GUERNSEY...SOUTHEASTERN COSHOCTON...NORTHEASTERN
MUSKINGUM AND SOUTHWESTERN TUSCARAWAS COUNTIES...
At 538 PM EDT, a severe thunderstorm was located 9 miles northwest of
New Concord, or 11 miles south of Coshocton, moving northeast at 50
mph.
HAZARD...Wind gusts to 60 mph and half dollar-size hail.
SOURCE...Radar.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and power lines, resulting in some power
outages.
Locations impacted include...
Cambridge... Newcomerstown...
New Concord... Antrim...
Port Washington... Plainfield...
Norwich... Gilmore...
Otsego... Birmingham...
Boden... Salt Fork State Park...
This includes the following highways...
Interstate 70 in Ohio between mile markers 163 and 178.
Interstate 77 in Ohio between mile markers 46 and 70.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop unexpectedly from severe thunderstorms. If a tornado is
reported, move to a basement or small, central room in a sturdy
structure.
Move to an interior room on the lowest floor of a building.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
A Tornado Watch remains in effect until 900 PM EDT for east central
Ohio.
LAT...LON 3994 8184 4013 8196 4040 8149 4026 8135
4009 8137 3995 8171
TIME...MOT...LOC 2138Z 234DEG 43KT 4012 8181
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
SKH496
WWUS51 KPBZ 142153
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
553 PM EDT Sun Apr 14 2019
OHC031-059-119-157-142215-
/O.CON.KPBZ.SV.W.0013.000000T0000Z-190414T2215Z/
Guernsey OH-Coshocton OH-Muskingum OH-Tuscarawas OH-
553 PM EDT Sun Apr 14 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHWESTERN GUERNSEY...SOUTHEASTERN COSHOCTON...NORTHEASTERN
MUSKINGUM AND SOUTHWESTERN TUSCARAWAS COUNTIES...
At 553 PM EDT, a severe thunderstorm was located near Newcomerstown,
or 13 miles east of Coshocton, moving northeast at 50 mph.
HAZARD...Wind gusts to 60 mph and half dollar-size hail.
SOURCE...Radar.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and power lines, resulting in some power
outages.
Locations impacted include...
Cambridge... Newcomerstown...
New Concord... Antrim...
Port Washington... Plainfield...
Gilmore... Otsego...
Boden... Birmingham...
Salt Fork State Park... Kimbolton...
This includes the following highways...
Interstate 70 in Ohio between mile markers 170 and 178.
Interstate 77 in Ohio between mile markers 46 and 70.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop unexpectedly from severe thunderstorms. If a tornado is
reported, move to a basement or small, central room in a sturdy
structure.
Move to an interior room on the lowest floor of a building.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
A Tornado Watch remains in effect until 900 PM EDT for east central
Ohio.
LAT...LON 4005 8177 4023 8178 4040 8149 4026 8135
4009 8137 3995 8171
TIME...MOT...LOC 2153Z 234DEG 43KT 4023 8162
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
SKH804
WWUS51 KPBZ 142202
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
602 PM EDT Sun Apr 14 2019
OHC031-059-119-157-142215-
/O.CON.KPBZ.SV.W.0013.000000T0000Z-190414T2215Z/
Guernsey OH-Coshocton OH-Muskingum OH-Tuscarawas OH-
602 PM EDT Sun Apr 14 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHWESTERN GUERNSEY...SOUTHEASTERN COSHOCTON...EAST CENTRAL
MUSKINGUM AND SOUTHWESTERN TUSCARAWAS COUNTIES...
At 602 PM EDT, a severe thunderstorm was located near Newcomerstown,
or 10 miles southwest of Uhrichsville, moving northeast at 50 mph.
HAZARD...Wind gusts to 60 mph and half dollar-size hail.
SOURCE...Radar.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and power lines, resulting in some power
outages.
Locations impacted include...
Cambridge... Newcomerstown...
New Concord... Antrim...
Port Washington... Gilmore...
Boden... Birmingham...
Salt Fork State Park... Kimbolton...
This includes the following highways...
Interstate 70 in Ohio between mile markers 170 and 178.
Interstate 77 in Ohio between mile markers 46 and 69.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop unexpectedly from severe thunderstorms. If a tornado is
reported, move to a basement or small, central room in a sturdy
structure.
Move to an interior room on the lowest floor of a building.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
A Tornado Watch remains in effect until 900 PM EDT for east central
Ohio.
LAT...LON 4009 8172 4015 8172 4015 8167 4022 8167
4022 8163 4031 8162 4040 8149 4026 8135
4009 8137 3995 8171 4005 8177
TIME...MOT...LOC 2202Z 234DEG 43KT 4030 8150
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
SKHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 4:18 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Apr 14, 4:18 PM EDT, 1 hour 5 minutes before
Area Forecast Discussion...UPDATED National Weather Service Pittsburgh PA 418 PM EDT Sun Apr 14 2019 .SYNOPSIS... Showers and potential severe thunderstorms will accompany the approach and passage of low pressure this afternoon and evening. Cooler temperatures and lingering showers are forecast for Monday. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... 415pm update...Tornado watch for the Ohio counties until 9pm. Forecast has been updated to ramp up wording and include headline. Previous discussion... Substantial dry slot is now working into the western counties, particularly Ohio, where temperatures are already recovering towards the upper 60s/around 70 and CAPE is starting to build. Still looking at the potential for a significant round of severe weather during the late afternoon/evening. Damaging wind gusts remain the overall higher threat. However, it is not often we see a 10% tornado risk contour in the SPC Day 1 convective outlook, as we do today in southeast Ohio. Initial storms in southeast Ohio will tend to be more discrete ahead of the advancing cold front and will be able to take advantage of 70-80 knots of effective bulk shear, as well as CAPE of 1000-1500 j/kg. HREF maximizes STP values and updraft helicity in Ohio as well. Expect storms to conglomerate into a more linear structure with time as they cross into WV/PA, with the tornado threat decreasing a bit, but damaging wind gusts remain quite likely. Hail may also be a concern as well in the strongest updrafts. Convective watches for our area are almost a foregone conclusion. Have timed PoPs to the hi-res model consensus, bringing categorical values along with the main convective line. Earlier rainfall of one half to three quarters of an inch may set up isolated locations for high water issues later, particularly urban areas, but still expect this threat to remain secondary in nature at this time given the overall progressive nature of the system. Once convection pulls east with the front by late evening/midnight, showers will linger through the night as the upper trough axis moves into the region. These will linger through Monday in northwest flow. Snow may mix in late as dramatically colder air aloft moves in aloft, but the warm ground and mostly above-freezing air temperatures will limit virtually all accumulation to zero. Winds will continue to be gusty during the day. Advisory-level gusts are possible along the ridges, but will hold off on any issuance for that given the impending severe weather. Shower activity will mostly cease by sunset as low-level ridging arrives. && .SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY/... 500 mb heights will rise Tuesday and Wednesday as a new trough digs across the Rockies and Plains. This will push temperatures back above normal. Some light rain chances remain mostly north of Pittsburgh on Tuesday, but may sink a bit further into the central CWA on Wednesday as shortwaves ride over the ridge. Impacts should be minimal. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... That western trough will make eastward progress towards the end of the week, bringing more substantial rain chances by Friday night/Saturday, with strong southerly flow bringing another round of deep moisture. Depending on timing, a severe weather threat may exist with this system. Behind the system's cold front, troughing will provide lingering showers and cooler temperatures next weekend. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... General VFR conditions expected before showers and thunderstorms develop across central to eastern OH. These storms will move east as a line, restricting visibilities with moderate to heavy rains and gusts to 40kts. The strongest storms could produce wind gusts in excess of 50kts. MVFR to IFR intermixed with light rain showers will follow the fropa during the overnight hours, with WSW winds gusting to 25 to 30kts. Cold air filtering in will change rain over to snow sometime Monday morning. .Outlook... Restrictions should continue through Mon under upper troughing. Restrictions are possible again N of PIT with a Wed warm front. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Apr 14, 3:11 AM EDT, 14 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 311 AM EDT Sun Apr 14 2019 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021-509>514-150715- Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison- Jefferson OH-Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango- Forest-Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny- Armstrong-Indiana-Washington-Greene-Westmoreland-Westmoreland Ridges- Fayette-Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion- Monongalia-Ridges of Eastern Monongalia and Northwestern Preston- Preston-Eastern Preston-Western Tucker-Eastern Tucker- 311 AM EDT Sun Apr 14 2019 This Hazardous Weather Outlook is for western Maryland, east central Ohio, northwest Pennsylvania, southwest Pennsylvania, west central Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Today and tonight. Numerous severe thunderstorms are expected this afternoon and evening as the region has been place in an "enhanced" risk. The main hazards are damaging wind gusts and isolated tornadoes. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Apr 14, 4:42 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
442 PM EDT Sun Apr 14 2019
OHZ048-057-142115-
Coshocton-Muskingum-
442 PM EDT Sun Apr 14 2019
...A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WIND
WILL AFFECT COSHOCTON AND NORTHWESTERN MUSKINGUM COUNTIES...
At 442 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 13 miles northwest of Dresden to
Frazeysburg to near Hanover. Movement was northeast at 40 mph.
Wind gusts up to 45 mph are possible with these storms.
Locations impacted include...
Coshocton... West Lafayette...
Dresden... Frazeysburg...
Warsaw... Conesville...
Plainfield... Nellie...
Chili... New Guilford...
Walhonding... Layland...
These storms may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.
LAT...LON 4038 8219 4045 8211 4044 8172 4017 8172
4007 8219
TIME...MOT...LOC 2042Z 235DEG 37KT 4025 8219 4013 8215 4006 8218Special weather statement, Apr 14, 5:09 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
509 PM EDT Sun Apr 14 2019
OHZ039-048-057-058-068-142145-
Guernsey-Noble-Tuscarawas-Coshocton-Muskingum-
509 PM EDT Sun Apr 14 2019
...A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL AND
GUSTY WIND WILL AFFECT WESTERN GUERNSEY...SOUTHERN COSHOCTON...
MUSKINGUM...SOUTHWESTERN TUSCARAWAS AND WEST CENTRAL NOBLE
COUNTIES...
At 508 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Dresden to near North Zanesville to
Perry State Forest. Movement was east at 40 mph.
Wind gusts up to 45 mph and small hail are possible with these
storms.
Locations impacted include...
Zanesville... Coshocton...
Cambridge... Newcomerstown...
New Concord... West Lafayette...
South Zanesville... North Zanesville...
Dresden... Frazeysburg...
Philo... Pleasant Grove...
This includes the following highways...
Interstate 70 in Ohio between mile markers 146 and 178.
Interstate 77 in Ohio near mile marker 50, between mile markers 52
and 61, and between mile markers 67 and 68.
These storms may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.
LAT...LON 4001 8216 4021 8215 4044 8159 4017 8154
3975 8165 3977 8207 3982 8208 3982 8217
3991 8216 3991 8220
TIME...MOT...LOC 2108Z 249DEG 33KT 4016 8206 4003 8200 3976 8220The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 4:42 PM EDT | Special Weather Statement | PBZ | Coshocton | 33 min |
| Apr 14, 4:52 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Tuscarawas | 38 min |
| Apr 14, 5:09 PM EDT | Special Weather Statement | PBZ | Coshocton, Muskingum | 36 min |
| Apr 14, 5:20 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Guernsey, Muskingum, Tuscarawas | 40 min |
| Apr 14, 5:29 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Columbiana, Tuscarawas | 46 min |
| Apr 14, 5:49 PM EDT | Tornado Warning | PBZ | Carroll, Tuscarawas | 10 min |
| Apr 14, 5:58 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Guernsey, Harrison, Jefferson, Tuscarawas | 47 min |
| Apr 14, 6:13 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Columbiana, Tuscarawas | 32 min |
| Apr 14, 6:24 PM EDT | Special Weather Statement | PBZ | Guernsey, Noble | 36 min |
| Apr 14, 6:32 PM EDT | Special Weather Statement | PBZ | Harrison, Jefferson | 43 min |
| Apr 14, 6:36 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Carroll, Guernsey, Harrison, Jefferson, Tuscarawas | 39 min |
| Apr 14, 6:43 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Columbiana, Jefferson | 47 min |
| Apr 14, 6:49 PM EDT | Special Weather Statement | PBZ | Belmont, Monroe | 56 min |
| Apr 14, 7:15 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana, Jefferson | 34 min |
| Apr 14, 7:30 PM EDT | Special Weather Statement | PBZ | Coshocton | 45 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.